MAUDE Adverse Event Report: ZIMMER GMBH AVENIR MULLER, STEM, STANDARD, UNCEMENTED, HA, 1, TAPER 12/14; AVENIR MULLER STEM

ZIMMER GMBH AVENIR MULLER, STEM, STANDARD, UNCEMENTED, HA, 1, TAPER 12/14; AVENIR MULLER STEM
Model Number N/A
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products and therapy date detail of product: item #: 0106010002, item name: avenir muller, stem, standard, uncemented, ha, 2, taper 12/14, lot / #: 2956599.The manufacturer did not receive x-rays but received other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that during a surgery the engraving on the cone showed a different size from the one shown on the package.The wrong size shaft was in the packaging.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2.Correction: b4, d10, g4, g7, h3, h6, h10.Dhr review: ref:01.06010.001 ; lot: 2955599.The device manufacturing quality records indicate that the released components met.All requirements to perform as intended.There is neither a dhr nor an expiration date for sterility for ref.01.06010.002 lot.2956599 available, as this lot hasn't been released yet.Trend analysis: no trend considering the following event is identified: product mix-up / wrong labeled product.Review of event description: it was reported that during a surgery an avenir stem size 1 should be implanted.The packaging and diverse labeling were correct.Upon inserting the shaft it was noticed that the engraving on the cone showed size 2 and not size 1.The wrong size shaft was in the packaging.Packaging labels show: ref.01.06010.001 lot 2955599.Shaft engraving shows ref.01.06010.002 lot 2956599.Review of received data: - the received pictures confirm that the labels on the packaging do not correspond to the description on the stem.Devices analysis: - comparing the label identification to the description of the laser marking on the stem confirms that the labeling is not correct, resp.The labels do not correspond to each other.All labels on the outer box and the bag show: ref.01.06010.001 lot 2955599.On the cone of the stem following identification is laser marked: ref.01.06010.002 lot 2956599.Thus the item number and also the lot number do not match.Review of product documentation: - in the warehouse 5 pieces of the product item# 01.06010.001, lot# 2955599 were inspected.All 5 stems were wrongly labeled with "01.06010.002" and "2956599".The labeled item - lot combination also exists in the database (manufacturing date 13.07.2018), but has never been released (status from 18-oct-2018).Conclusion summary: it was reported that during a surgery an avenir stem size 1 should be implanted.The packaging and diverse labeling were correct.Upon inserting the shaft it was noticed that the engraving on the cone showed size 2 and not size 1.The wrong size shaft was in the packaging.Packaging labels show: ref.01.06010.001 lot 2955599.Shaft engraving shows ref.01.06010.002 lot 2956599.Checking the returned product showed following result: comparing the label identification to the description of the laser marking on the stem confirms that the labeling is not correct, resp.The labels do not correspond to each other.All labels on the outer box and the bag show: ref.01.06010.001 lot 2955599.On the cone of the stem following identification is laser marked: ref.01.06010.002 lot 2956599.Thus the item number and also the lot number do not match.To check if potentially the whole lot is affected, the warehouse opened and inspected 5 pieces of the product item# 01.06010.001, lot# 2955599.All 5 stems were wrongly labeled with "01.06010.002" and "2956599".Based on the results of the complaint investigation it can be concluded that while manufacturing the avenir stems a commingle occurred.Based on the available information further investigation has been initiated to determine the necessity of potential corrective and/or preventive actions.A recall has been conducted (affected clinics in germany and switzerland, usa not affected).Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No event update.

Brand Name
AVENIR MULLER, STEM, STANDARD, UNCEMENTED, HA, 1, TAPER 12/14
Common Device Name
AVENIR MULLER STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8045428
Report Number0009613350-2018-01130
Device Sequence Number1654557
Product Code LZO
UDI-Device Identifier00889024479456
UDI-Public00889024479456
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberN/A
Device Catalogue Number01.06010.001
Device Lot Number2955599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer01/11/2019
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REFER TO H10